Alert archive / Wyoming / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 250, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 23, 2025, 3:06 PM MDT for Converse County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2025, 3:06 PM MDT (21:06 UTC)
- Expired
- Jul 23, 2025, 3:45 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Converse County, WY
The radar
The Cheyenne radar (KCYS), 210 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 1:34 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:45 PM MDT, 21 minutes earlier. Its key messages:
- Cooler conditions alongside widespread showers and thunderstorms expected today and tomorrow.
- Warming and drying trend then expected to end the week and last through the beginning of next week.
Area forecast discussion, Jul 23, 2:45 PM MDT, 21 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 245 PM MDT Wed Jul 23 2025 .KEY MESSAGES... - Cooler conditions alongside widespread showers and thunderstorms expected today and tomorrow. - Warming and drying trend then expected to end the week and last through the beginning of next week. && .SHORT TERM /THROUGH FRIDAY/... Issued at 142 PM MDT Wed Jul 23 2025 Areas of showers and thunderstorms ongoing this afternoon across the region with a few stronger cells noted and some severe thunderstorms seen for neighboring CWA's to the north and east. A severe thunderstorm watch is currently out for our northern counties of Converse and Niobrara lasting through 8 PM this evening. Mesoanalysis indicates favorable wind shear alongside higher pockets of instability just north of the CWA in the bulk of the severe watch, and this is where the best chance for stronger to severe thunderstorms will be. Some stronger instability is noted in southern portions of the Nebraska Panhandle as well, but expecting that moderate to locally heavy rainfall will be the primary hazard here. PWAT values across the region ranging from 0.8-1.5 inches will contribute to widespread moderate to heavy rainfall, and the strongest values do lie in the eastern Nebraska Panhandle where moderate to heavy rain occurred yesterday, so this area in particular will need to be monitored for localized flooding. Overnight we should see activity wane and exit the region, but the front will continue to linger across Colorado into southern Wyoming tomorrow and this alongside a passing shortwave should fuel another round of showers and thunderstorms widespread across the area. Once again favorable conditions will produce a marginal risk from the I-25 corridor eastwards, and lingering moisture with PWAT values exceeding an inch again could allow for localized flooding. Temperatures meanwhile should still remain on the cooler side with highs in the 70's to 80's, but much of our northern and eastern zones will see a slight warmup as cloud cover will relax and allow sunshine to return, a precursor to our weekend warmup. && .Previous LONG TERM /FRIDAY THROUGH TUESDAY/... Issued at 140 AM MDT Wed Jul 23 2025 Saturday...The warming and drying trend continues under southwest flow aloft. With a drier airmass, and 700 mb temperatures near 16 Celsius, the day looks dry, with maximum temperatures from the upper 80s to upper 90s. Sunday...500 mb heights rise even more to 5940 meters, and with 700 mb temperatures near 18 Celsius, high temperatures will warm a few more degrees at most locations. Continued dry with limited low and mid level moisture. Monday...Ridging aloft remains entrenched across the region, producing another hot day with highs in the 90s to near 100 degrees. Tuesday...We may see another influx of monsoonal moisture, with scattered showers and thunderstorms in the afternoon and evening. With more cloud cover and precipitation coverage, maximum temperatures will be a bit cooler, though still in the mid 80s to lower 90s. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1149 AM MDT Wed Jul 23 2025 Mostly VFR conditions expected over the next 24 hours. We may see brief periods of MVFR or lower from showers and thunderstorms today, expected during the afternoon and evening and possible for all sites. Winds may also become breezy to gusty and variable with any storms directly over or passing nearby. Overall prevailing winds outside of storms expected from a northerly to northeasterly direction with speeds 10-20 knots and gusts around 25 mph. Winds should lessen overnight and become light and variable at many sites while cloud decks stay around mid-level, outside of KCYS/KSNY where some lower decks may be possible. Have kept a mention of scattered clouds at this level in the forecast for now, but may need to introduce MVFR or lower CIGs in future updates. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...CG LONG TERM...RUBIN AVIATION...CG
Hazardous weather outlook, Jul 23, 2:57 PM MDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 257 PM MDT Wed Jul 23 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>119-242100- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 257 PM MDT Wed Jul 23 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT - Cooler conditions alongside widespread showers and thunderstorms expected today and tomorrow. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY - Warming and drying trend then expected to end the week and last through the beginning of next week. - Very low afternoon RH values with breezy winds could contribute to critical fire weather conditions late in the week through the beginning of next week. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 23, 2:44 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
244 PM MDT Wed Jul 23 2025
WYZ106-110-115-116-232115-
South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
North Snowy Range Foothills WY-Laramie Valley WY-
244 PM MDT Wed Jul 23 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ALBANY AND
SOUTHWESTERN PLATTE COUNTIES THROUGH 315 PM MDT...
At 243 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Sybille Canyon to 6 miles
north of Antelope Buttes to 7 miles northeast of Wild Horse Ranch.
Movement was east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Antelope Buttes, Rogers Canyon, Baldy Peak, Sybille Canyon, Laramie
Regional Airport, and Wild Horse Ranch.
This includes Interstate 80 in Wyoming between mile markers 295 and
309.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rain is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4177 10527 4147 10539 4126 10577 4133 10605
4151 10569 4177 10559
TIME...MOT...LOC 2043Z 281DEG 15KT 4169 10552 4150 10560 4136 10587
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
FullerThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:07 PM MDT | Special Weather Statement | CYS | Niobrara | 38 min |
| Jul 22, 10:23 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 37 min |
| Jul 22, 10:53 PM MDT | Special Weather Statement | CYS | Niobrara | 52 min |
| Jul 23, 2:44 PM MDT | Special Weather Statement | CYS | Albany | 31 min |
| Jul 23, 3:17 PM MDT | Special Weather Statement | CYS | Albany | 28 min |
| Jul 23, 3:45 PM MDT | Special Weather Statement | CYS | Laramie | 30 min |
| Jul 23, 4:25 PM MDT | Special Weather Statement | CYS | Laramie | 50 min |
| Jul 23, 4:37 PM MDT | Special Weather Statement | CYS | Laramie | 23 min |
| Jul 23, 4:57 PM MDT | Special Weather Statement | CYS | Niobrara | 48 min |
| Jul 23, 5:06 PM MDT | Flash Flood Warning | CYS | Laramie | 77 min |
| Jul 23, 5:33 PM MDT | Areal Flood Advisory | CYS | Laramie | 94 min |
| Jul 23, 5:51 PM MDT | Special Weather Statement | CYS | Goshen | 39 min |
| Jul 22, 6:05 PM MDT | Special Weather Statement | CYS | Box Butte | 25 min |
| Jul 22, 6:23 PM MDT | Special Weather Statement | CYS | Cheyenne | 37 min |
| Jul 22, 6:45 PM MDT | Special Weather Statement | CYS | Box Butte | 30 min |
| Jul 22, 6:57 PM MDT | Special Weather Statement | CYS | Cheyenne | 33 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.